Could swelling be a side effect of medications or the start of ascetis?

1 answer | Last updated: Nov 18, 2016
Veggi girl 2 asked...

My best friend had a heart transplant 10 years ago. She is on ciclohexal,cellcept,prednisone,lipitor,coversyl,and ecotrin. She has started experiencing discomfort and swelling  in her abdominal area and feet. Could this be caused by her medications or could this be the start of ascetis? Her liver tests are normal. Thanks!


Expert Answers

James Frank is Assistant Professor of Medicine and Director of the Medical Intensive Care Unit at the V.A. Medical Center in San Francisco.

Unfortunately, it's not possible to answer this question over the internet. It could be a result of many different things, including heart failure, liver disease, or kidney disease. Your best friend's doctor will need to evaluate her to figure out what is causing her swelling and discomfort. Good luck.